Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 3, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jan 19, 2011, 2:00 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 20, 2011, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2011, 2:00 PM PST (22:00 UTC)
- In effect from
- Jan 20, 2011, 2:00 AM PST
- Expired
- Jan 20, 2011, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS76 KMFR 192200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PST WED JAN 19 2011 ...CLEARING SKIES AND COLD TEMPERATURES WILL MAKE FOR A FROSTY MORNING NEAR THE COAST NORTH OF CAPE BLANCO... ORZ021-201200- /O.NEW.KMFR.FR.Y.0003.110120T1000Z-110120T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 200 PM PST WED JAN 19 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. * TEMPERATURE: LOW TEMPERATURES WILL BE IN THE MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE IN THE COQUILLE VALLEY FROM POWERS TO COQUILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
2 follow-up statements
249 WWUS76 KMFR 201056 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PST THU JAN 20 2011 ...CLEARING SKIES AND COLD TEMPERATURES WILL MAKE FOR A FROSTY MORNING NEAR THE COAST NORTH OF CAPE BLANCO... ORZ021-201700- /O.CON.KMFR.FR.Y.0003.000000T0000Z-110120T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 256 AM PST THU JAN 20 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE IN THE COQUILLE VALLEY FROM POWERS TO COQUILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
849 WWUS76 KMFR 201701 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 901 AM PST THU JAN 20 2011 ORZ021-201815- /O.EXP.KMFR.FR.Y.0003.000000T0000Z-110120T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 901 AM PST THU JAN 20 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 19, 1:00 PM PST, 1 hour earlier.
Area forecast discussion, Jan 19, 1:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST WED JAN 19 2011
.DISCUSSION...19/12Z NAM/GFS IN.
THE NEXT WEEK LOOKS RELATIVELY QUIET WEATHERWISE OVER THE PACIFIC
NORTHWEST. THE ONLY INCOMING SYSTEMS WILL BE WEAK SHORT WAVES
MOVING OVER THE TOP OF A PERSISTENT OFFSHORE RIDGE.
A STRONG RIDGE IS NOW PARKED OFFSHORE BETWEEN 130W AND 140W WITH
STRONG NORTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST. AN
EMBEDDED SHORT WAVE HAS DEPARTED EASTERN OREGON...ONLY SPOTTY
LIGHT PRECIPITATION WAS ASSOCIATED WITH IT.
THE FLOW ALOFT WILL BECOME A BIT MORE NORTHERLY AND WEAKEN AS THE
OFFSHORE RIDGE BUILDS AND DRIFTS EAST. THIS WILL SET UP OFFSHORE
LOW LEVEL FLOW TONIGHT. MOST AREAS WILL CLEAR OUT...BUT LOW CLOUDS
AND FOG WILL FORM UNDER AN INVERSION OVER THE WEST SIDE VALLEYS.
THESE MAY BE SLOW TO CLEAR THURSDAY. IT WILL GET COLD ALONG THE
NORTH COAST...SO WILL ISSUE A FROST ADVISORY FOR ORZ021 FOR
TONIGHT.
THE RIDGE WILL WEAKEN THURSDAY INTO FRIDAY...THEN A SHORT WAVE
WILL FLATTEN IT OUT FRIDAY AND MOVE ONSHORE FRIDAY AFTERNOON AND
EVENING. THIS WILL BRING THE NEXT CHANCE OF PRECIPITATION TO THE
AREA FRIDAY INTO FRIDAY NIGHT...BUT THE AMOUNTS WILL BE LIGHT.
THE RIDGE WILL REBUILD SATURDAY. IT WILL BE WEAKER BUT ALSO A BIT
CLOSER TO THE COAST. THIS WILL GIVE THE OVERRIDING SHORT WAVES
MORE OF AN INLAND TRAJECTORY...THE "INSIDE SLIDERS"...WHICH ARE
USUALLY DRY OR NEARLY DRY SYSTEMS. ONE SUCH WAVE WILL MOVE THROUGH
OREGON SATURDAY NIGHT AND A WEAKER ONES WILL FOLLOW. EXPECT
ANOTHER OFFSHORE FLOW EVENT SATURDAY NIGHT AND THE VALLEY
INVERSION WILL SET UP OVER THE WEST SIDE VALLEYS AGAIN FOR ANOTHER
LOW CLOUDS/FOG EPISODE. THERE ARE SOME DIFFERENCES BETWEEN THE
19/12Z GFS AND THE 19/12Z ECMWF EARLY NEXT WEEK...THE ECMWF
BRINGS IN A STRONGER SHORT WAVE THAN THE GFS NEXT MONDAY NIGHT.
THE GFS SCENARIO IS DRY WHILE THE ECMWF BRINGS IN SOME LIGHT
PRECIPITATION. OTHER THAN THAT...BOTH MODELS ARE DRY SATURDAY
THROUGH NEXT WEDNESDAY. AIR STAGNATION WILL BECOME AN ISSUE AGAIN
FOR THE WEST SIDE VALLEYS NEXT WEEK...ESPECIALLY IF THE GFS
SCENARIO VERIFIES.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY...EXCEPT
FOR AREAS OF MVFR TO IFR CIGS/VSBYS OVER THE WEST SIDE VALLEYS
WHICH WILL BURN OFF TO MVFR CIGS TO VFR WITH LOCAL HIGHER TERRAIN
OBSCURATIONS BY LATE THURSDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 3 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST THURSDAY
FOR PZZ356-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THURSDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350.
15/05/16The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:05 AM PST | Hazardous Seas Warning | MFR | 24 hr | |
| Jan 19, 3:05 AM PST | Small Craft Advisory for Winds | MFR | 43 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.